Title

A Pieri Rule for Skew Shapes

Publication Date

2011

Journal

Journal of Combinatorial Theory (Series A)

Volume

118

Issue

1

First Page

277

Last Page

290

Abstract

The Pieri rule expresses the product of a Schur function and a single row Schur function in terms of Schur functions. We extend the classical Pieri rule by expressing the product of a skew Schur function and a single row Schur function in terms of skew Schur functions. Like the classical rule, our rule involves simple additions of boxes to the original skew shape. Our proof is purely combinatorial and extends the combinatorial proof of the classical case.